Page 1 of 3 123 LastLast
Results 1 to 12 of 34
  1. #1
    pillmonkey Guest

    Default taking vicodin 24 hrs after suboxone

    If I take vicodin 24 hours after last suboxone dose (4 mgs), will I feel and effect from the vicodin and could I get W/D symptoms from taking the vics that soon after the suboxone? Thank You.

  2. #2
    diavolo7 is offline Senior Member
    Join Date
    Jan 2004
    Location
    , new jersey, USA.
    Posts
    422

    Default

    You probably will not feel the vicodin for another 3 days. No w/d symptoms, but no 'buzz', either, if that's what you're looking for.

    Why go back to the pills after detoxing or maintenance (you never said which)? Or, do you need them for pain?

  3. #3
    pillmonkey is offline Junior Member
    Join Date
    Feb 2004
    Location
    Redwood City, CA, USA.
    Posts
    20

    Default

    i'm detoxing from 150 mgs hydro/day. I've been on 16mgs suboxone for two weeks and starting the taper to 1 mg over next 6 days. I still have a lot of vicodin and still having cravings for it. thx for your reply.

  4. #4
    ashley80 is offline Senior Member
    Join Date
    Jan 2004
    Location
    , , USA.
    Posts
    2,898

    Default

    You won't feel the vicodin and please take my advice and flush it. Or take it now because you won't get any effect from it. The suboxone has a long half life. I had a 150 hydro tolerance too. I didn't flush my last couple, took them four days after a very small dose of subox (1 mg) and I felt nothing. So don't bother. And flush them. Why keep them around if you want to detox? You won't need them and the cravings will come and they will be there and it will be very hard to resist. I am so preachy, I am sorry. But flush em. (Easy for me to say, I know!!) good luck w your detox.

  5. #5
    GottaQuit is offline Junior Member
    Join Date
    Jan 2004
    Location
    New York, NY, USA.
    Posts
    15

    Default

    Yeah, man -- they're useless as long as you have the Bupe in your system. Once that's out of your body, you're drug free. To go back and take a vicodin at that point would set you on a very dangerous path. And you're not going to feel much better than you would from the Bupe.

    I hate to say it, but the high is gone. At least for a little while. It's part of the process. I know it's hard to think about flushing a bunch of perfectly good pills, but they're honestly of no use to you right now. And it will be some time before they're ever a use to you.

    If you can, I'd just let it go. I'm sorry.

  6. #6
    Zloi is offline Senior Member
    Join Date
    Jan 2004
    Location
    Seattle, , .
    Posts
    224

    Default

    Dude, this is your big chance, seriously! Tank up on the Bupe, NOW! Don't lose this golden opportunity. The others are right, you won't feel the Vicodin (or other narcotics). You've reached the seminal moment for a junkie who, at one time, said to hs, "I want to get straight." Myself, I LOVE to get high, and I guess I always will till the day I die. I imagine most people reading this are in the same boat, ie, we are junkie-addict-psychos and there's just no two ways about it. But man, whatever possessed you to get on Bupe to begin with, FOLLOW THAT THREAD of thinking!! Talk to some straight people you like, or your doc, or an S.O.--anybody who can help you at this critical juncture! Recall your fondest ambitions in life--dream dream dream! You are a GOOD person who can make something great of hs. But in the meantime, grab the rest of those Vicodin and dump 'em in the lu. Do it NOW, without thinking! Don't give your brain even a split second to start second-guessing you. Your motive is pure and it's beautiful: it's self-preservation! And whyever are you "tapering" off the Bupe now?! Since you still have cravings, it's obvious you need to stay on it. In fact you should probably go higher, to increase the blocker effect. Ask your doc, maybe 24 or 32 mg would do you better. But stay on them! The cravings WILL diminish and (hopefully) disappear over time. Not to belabor the point, but you have no business holding onto any other narcotics! Why sabotage your sobriety? In your lucid moments (of which there will be many if you stay the course and don't do this foolish thing you are contemplating), you will realize you are only shooting yourself in the foot by holding onto other drugs. Get rid of them all--NOW--don't delay!

    You started this thing with your post, my friend. Now you've got us all wondering if you have it in you to do the right thing. We are all behind you! So keep us informed. Many good wishes to you!
    -Zloi

  7. #7
    pillmonkey is offline Junior Member
    Join Date
    Feb 2004
    Location
    Redwood City, CA, USA.
    Posts
    20

    Default

    Thanks very much for the support. I talked to the doc and she told me to stay w/ 8mgs/day. I'm not sure that's going to be ample but I'll give it a try and let her know next Monday if the cravings are still too difficult. I'm saving the hydro to replenish a friend's supply but have not been in touch w/ that friend. I suppose I'll get those to her then flush the rest. Thanks again for the support.

  8. #8
    spring is offline Administrator
    Join Date
    Apr 2003
    Location
    SW Michigan
    Posts
    8,023

    Default

    Sorry, can't let this one slide.....You're SAVING the pills for a friend???!! Do you know how insane that sounds???

    Don't get me wrong, I'm more than qualified to call you on your s**t. This is coming from a 20 plus year junkie who used EVERY EXCUSE I could think of to keep my own habit going over the years, and believe me I came up with some creative ones.

    If you get honest with yourself, you will see the real reason you're choosing to hang onto those pills. You may not even realize it consciously.

    It may be a good time to take a good look at that little "addict" in your brain who has the controls....he's a cunning little sucker. I swear to you this tho....if you don't feed him, he WILL quiet down, those cravings will subside. The thoughts may stay with you for awhile, but the cravings will become almost non-existent, and it doesn't take long..

    Ask yourself this question.....WHY did you start taking Suboxone in the first place??!! Could it possibly be because you have no control over your intake of Vicondin? What on earth makes you think it will be different now because you've been off of them for 2 weeks! Doesn't work that way.

    One of the things I say a lot is "if you don't want to get hit by the train then stay off the tracks"....that bottle of Vicodin sitting in your cupboard is the train! Get rid of it.

    Every person who replied to this thread told you the same thing. Sorry to sound so cold about it. It's hard for me to sit back and watch addicts rationalize themselves into the ground. That's what you are doing my friend.

    ~~~Do the right thing and risk the consequences~~~Spring~~~

  9. #9
    pillmonkey is offline Junior Member
    Join Date
    Feb 2004
    Location
    Redwood City, CA, USA.
    Posts
    20

    Default

    I would like to taper off the suboxone and start a different treatment. I have too many adverse effects from the Suboxone including incontinence, irregular heartbeat, sexual dysfunction, sweating and dry mouth. Is there another treatment that may not cause as many side effects? Thank You.

  10. #10
    Bup4pain is offline Senior Member
    Join Date
    Nov 2003
    Location
    , New England, USA.
    Posts
    1,868

    Default

    I would suggest a taper... Less Bupe may be better for you, but it seems like you are just wanting to go back on the hydro.

    You could taper off the bupe than not take any opiates and get clean.

    No free lunch. Once you get off the opiates and normalize in a few months life may be a lot better than you think. Cravings are just life. They get better and at times they are worse.

    If you just can deal with life w/o opiates than Mdone may be the answer for you.

    I would give low dose bupe a chance. Try getting down to 2 or 4 mg a day. Your side effects may be a lot less.

  11. #11
    pillmonkey is offline Junior Member
    Join Date
    Feb 2004
    Location
    Redwood City, CA, USA.
    Posts
    20

    Default

    Thanks for the replies. I don't want to go back to the hydro. I dumped the hydro I had. I told my doctor that 16-20mg/bup./day seems to be the dose I need for the blocking effect to truly work (no cravings). She prescribed the 8mg tabs/one daily. I've just taken the 8mg dose and feel that I'll be white knuckling to my next dose. If she doesn't want to increase the dose should I see another doctor?

  12. #12
    pillmonkey is offline Junior Member
    Join Date
    Feb 2004
    Location
    Redwood City, CA, USA.
    Posts
    20

    Default

    I'll follow my own advice and find another doctor if the current one won't increase the dose.

Page 1 of 3 123 LastLast

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. All content is copyrighted and protected by Aelius Group.